Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 313, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 9, 1992, 8:43 PM CDT for Nowata County, Washington County, Oklahoma. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 9, 1992, 8:43 PM CDT (01:43 UTC)
- Expired
- Sep 9, 1992, 9:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Nowata County, OK, Washington County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 9:25 PM CDT | Hail 1 | Washington, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 1.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2916 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 13.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 100144 SVRTUL OKC105-113-147-100245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 843 PM CDT WED SEP 9 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 945 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS IN NORTHEAST OKLAHOMA ...NOWATA COUNTY...OSAGE COUNTY...WASHINGTON COUNTY AT 841 PM NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 5 MILES NORTHEAST OF BARTLESVILLE TO 10 MILES SOUTHWEST OF PAWHUSKA. THE STORMS WERE MOVING SOUTHEAST AT 20 MILES AN HOUR AND WILL AFFECT THE TOWNS OF NOWATA...BARTLESVILLE... PAWHUSKA AND BARNSDALL. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THESE STORMS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR NBUSINESS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:34 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Sep 9, 3:34 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT WED SEP 9 1992
CDFNT LCTD FRM NE KS TO OK PNHNDL AT 18Z WITH TROF FRM NR ICT INTO
SW OK. BNDRYS WL CONT MOVG TWRD FA AND WL BE THE FOCUS FOR STG TO
SVR TSTMS ACRS THE AREA TNGT. AMS VRY UNSTBL ACRS RGN...BUT SPECIAL
18Z RAOB FRM UMN STILL SHOWED SLGT CAP OVR AREA. CONVG ALNG BNDRY
XPCTD TO BE SUFFICIENT TO FIRE CONVCTN OVR NXT FEW HRS TO THE NW OF
FA...WITH ACTVTY THEN MOVG ACRS ERN OK THIS EVNG THRU TNGT. WL
INCLUDE MENTION OF SVR OVR ALL ZNS TNGT...WITH HIGHEST POPS NW...
TAPERING TO 40 PCT XTRM SE. FNT NOT XPCTD TO CLR SERN ZNS TILL ABT
MIDDAY THU...SO WL HOLD LO POPS IN THE SE FOR THU MRNG.
BHND THIS SYSTM COOLER...DRIER WX THRU LATER PDS. WL GENRLLY
COMPROMISE BTWN FPC AND FWC TEMPS...BUT WL LEAN TWRD COOLER FWC
NUMBERS.
PRELIM NUMBERS... TUL 63/83/56/84 7-00 BVO 57/80/52/82 7000
MLC 68/82/60/85 52-0 IDB 69/85/58/85 431-
...04...
.OK...NONE.In the hours before
Local storm report, Sep 9, 2:57 PM CDT, 5 hours 46 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
255 PM CDT WED SEP 09 1992
DELAYED REPORT FROM TUESDAY EVENING SEPTEMBER 8
TIME(CDT) COUNTY REPORT
950 PM ROGERS ^ DIME TO QUARTER SIZE HAIL JUST
NORTH OF CHELSEASpecial weather statement, Sep 9, 4:58 PM CDT, 3 hours 45 minutes before
OKZ026>030-092230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT WED SEP 9 1992 AT 455PM SHOWERS AND THUNDERSTORMS HAD BEGUN TO DEVELOP IN PARTS OF OSAGE...PAWNEE...WASHINGTON...NOWATA AND CRAIG COUNTIES. CONDITIONS ARE FAVORABLE FOR RAPID INTENSIFICATION OF THE THUNDERSTORMS...WITH THE STORMS LIKELY TO SPREAD QUICKLY EASTWARD ACROSS NORTHEAST OKLAHOMA THIS EVENING. PERSONS IN NORTHEAST OKLAHOMA SHOULD CLOSELY MONITOR LOCAL CONDITIONS AND LISTEN FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH IS NOW BEING ISSUED FOR MUCH NORTHEAST OKLAHOMA AT THIS TIME.
Special weather statement, Sep 9, 6:18 PM CDT, 2 hours 25 minutes before
OKZ026>030-092230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 615 PM CDT WED SEP 9 1992 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHEAST OKLAHOMA UNTIL 12 MIDNIGHT... AT 610 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS HAD DEVELOP FROM FORT SCOTT KANSAS TO THE OKLAHOMA BORDER NORTH OF NEWKIRK. THE THUNDERSTORMS WERE LOCATED ALONG A COLD FRONT WHICH WAS DROPPING SOUTHWARD ACROSS KANSAS. THIS LINE OF THUNDERSTORMS WILL MOVE INTO NORTHWESTERN OSAGE COUNTY BY 640 PM. OTHER SCATTERED SHOWERS AND THUNDERSTORMS WERE OCCURRING IN ADVANCE OF THIS LINE OF THUNDERSTORMS THE SHOWERS AND STORMS WERE LOCATED IN A NARROW BAND EXTENDING FROM JOPLIN MISSOURI... THROUGH THE TULSA METROPOLITAN AREA TO NEAR STILLWATER. THUNDERSTORMS IN THIS ADVANCE CLUSTER WERE NOT SEVERE. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AS THE NIGHT PROGRESSES ACROSS NORTHEASTERN OKLAHOMA. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE. STRONG GUSTY WINDS AND LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS TONIGHT. PERSONS ACROSS NORTHEASTERN OKLAHOMA SHOULD MONITOR THIS DEVELOPING WEATHER SITUATION CLOSELY. KEEP TUNED TO LOCAL TV AND RADIO AND NOAA WEATHE|R RADIO FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| Sep 9, 7:54 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 66 min |
| Sep 9, 8:32 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 58 min |
| Sep 9, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Sep 9, 8:53 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
| Sep 9, 8:59 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 61 min |
| Sep 9, 9:30 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 60 min |
| Sep 9, 9:44 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 61 min |
| Sep 9, 9:50 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 40 min |
| Sep 9, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 39 min |
| Sep 9, 10:30 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 45 min |
| Sep 9, 10:51 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 54 min |
| Sep 9, 11:37 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 53 min |
| Sep 9, 11:37 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 53 min |
| Sep 10, 12:19 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 56 min |
| Sep 10, 3:33 AM CDT | Flash Flood Warning | TSA | Okmulgee | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.